Log in
PMRGCAuk
8,088 members13,868 posts

Flare up

Hi there I am asking for a bit of advice as I'm on holiday and definitely taking it easier especially yesterday as we went out to a cabaret last night, my legs and pain in my buttocks suddenly stopped working so it was near on impossible to walk, I'm having horrid tremors and still hurts this morning, I am at present tapering but getting to 12half m has not been good but I was much better on 15m I see my rheumy at the end of this month, what I'm asking is can I take myself back up to 15m never done this before but thinking this might help me cope while I'm here in Spain ?

13 Replies
oldestnewest

Hi,

Eminently sensible.

Although 15mg to 12.5mg is a recognised taper, very often it’s too much. Better to try 1mg drops even from 15mg (if you remember the recommendation not more than 10% reduction of original dose that will stand you in good stead - and quote that at doctor if he queries things).

You say the tapering “has not been good” - that should tell you that your body needs a bit more, and in hindsight (always a useful thing!) I wouldn’t have reduced before a holiday. Although it’s something to look forward to, and is usually very enjoyable, you are changing your routine and under some stress - not good for tapering.

Good luck, and enjoy the rest of your holiday, but not too much!

1 like
Reply

Hi Dorset lady I have just had an infusion of andronic acid and when I finished I had sharp pains in my head, that night I felt really ill very high temperature,nausea, and could not sleep, I've been tapering got down to 12/half as in my previous message to you but I put myself back up to 15m as pain came back in force my walking is really affected I have to use a wheeler when I go anywhere, what I'm asking you is this how my life will be from now on ? I have so many decisions to make if so! My flat has two flights stairs very hard to manage is a lovely Edwardian place I am lucky to have it, but I just can't manage stairs it's housing association, and they say that I can only go into sheltered I'm definitely not ready mentally for that, my daughter is moving to Dorset in the near future and I could try get a private rent bungalow and I would love it down there as so pretty(semi rural) but I'm torn as have daughter here in Surrey as well, I need someone who understands my body situation as you all on this forum do sorry for the manuscript, regards

Reply

Hi again Jamie,

Can’t help on the AA infusion, never had them only took tablets.

As for your walking etc, unfortunately many have problems, not really sure whether that’s down to the Pred, the PMR or both, but it usually improves. It might be worth trying to do Pilates or Tai Chi, I found Pilates invaluable for building up my Pred ravaged muscles! So no you won’t always be like that.

I’m not sure, but I thought sheltered accommodation meant you had your own home (flat or such) but with access to a central meeting rooms and assistance if required - it’s not like going into a care home. Perhaps you can do a bit more investigation before you completely disregard that.

Dorset is lovely, but then I’m biased 😉, but rents are quite high, although you may be able to get a housing association place, worth checking with your current association if they can advise/help?

In the interim, stick at 15mg until you feel ready to taper.

Reply

Thank you so much for your assistance I do have a lot more investigations to start in many aspects and obviously careful planning regards glenys(Jamie)

Reply

Hi Glenys,

Yes you do, not always best with PMR, but whatever you do, it’s a big step.

I know what you mean about split families, my son lives in Peak District and daughter in New Zealand! She’s just gone home after 3 weeks here, but left my grandson with me for the next year - he’s going to college in September nearby!

1 like
Reply

That's lovely for you to have your grandson by similarities I have my grandson staying with me plus his mum while they wait to join the rest of there family in Dorset, I also have my family scattered my son and my youngest daughter live in South Africa my eldest is practically living in Spain but I love having them here for this short time makes me smile !

1 like
Reply

Only you know what your docs have said about increasing....😉

But if this is of any use.... I was in Spain last month, and I increased by 2mg for flight day as there’s a lot of walking, and odd flight times. I also had an increased dose day in the middle of the week, as legs were stiff. I figured I wanted to enjoy my break, and holidays aren’t frequent. I then succumbed to a nasty cold 😧 but that’s another story.

I also had trouble dropping from 15 to 12.5. I had to go back to 15, and then drop by 1mg at a time.

Maybe get back up to 15, enjoy your holiday (holidays are important boosters and the VitD can only help 👍🏼) and get some 1mg tabs and do a slower decrease when back home, a couple of days after getting back....get the laundry and running around done first!

2 likes
Reply

That’s what I would do jamie. You are doing more normal activities than you think. I wouldn’t try tapering on holiday. The sooner you return to 15 mgs the less likely you are to need more than that to contain a flare. This is based on my personal experience.

1 like
Reply

I've been back from Spain over a week now my walking over there was my greatest problem one particular night I could hardly make it back without two strong men helping me into taxi ? That was pleasant hahaha! But I'm staying on 15m I decided myself I see my rheumy on Monday next week I will have a good talk to him, what I wanted to ask is do I speak to him about my mood swings I'm very depressed with this illness and for the first time in my life I want anti depressants I've also just been told I have osteporisis and had a infusion of andronic at the hospital made me really I'll for one whole night only, so along with GC/PMA/cataracts it's really making me depressed do I take this problem to my GP for some sort of help, it's been around 9 months since diagnosed, over a year since it all hit me full blast, any advice to help me out, all seem to do is cry and think the worse scenario in not going on, this is not like me at all by the way I loved life and I'm very layed back perhaps too much. Regards

Reply

Hi there, I think I wanted to get down to single figures on the predisinone as I have the moon face and my hair has completely changed in texture and is a frizzy thin mop of strands. I am going to see about getting a wig or hair piece next weekend hopefully that will make me feel happier, but I will stay on 15m for now I see my rheumy on Monday I have a list of questions to speak with him about it does seem a learning game with these illnesses nothing really straightforward that's why the forum is an essential aid in finding out so much from others in my position, big thank you!

Reply

I always have to increase steroids to go on holiday. My GP says it's fine for up to 2 weeks - that's what they would give people having say a bad asthma attack or chest infection.

Reply

So handy to know these things I'm slowly realising this and obviously with the help of the lovely people on this forum I'll eventually come to terms with these illnesses, thank you for replying I've been finding it all a bit depressing lately and that's not me at all and considering I was a branch secretary in my career I'm now trying to beat the poly head as I call it! Hahaha!

Reply

So sorry that you are feeling depressed at the moment. The meds alone would do it. Sometimes you feel like you are occupying an alien body. Personally I prefer a talking therapy to adding more chemicals to the mix. A clever therapist will help you to find solutions to the things that are bothering you most. My cupboards are full of potions and lotions for the hair and skin, all part of the quest to look half way decent. My hairdresser has been an angel about the hair problems and has actually got it looking thick and healthy. I bought extensions once but she told me that it would just make things worse. I am on 7 mgs now and things have improved. You will get your bounce back, I promise. 🌸

Reply

You may also like...